Wednesday, September 03, 2014

Monday, May 02, 2011 cindyatmb64, Community Member, asks

Q: Is It Safe Taking Neurontin With Dilantin?

I'm on dilantin to prevent seizures. I've just been prescribed neurontin for pain.
Answer This
Answers (1)
Cort, Health Guide
5/ 7/11 2:30pm

A Drug Interactions Checker at Drugs.com states these two drugs have a 'moderate' interaction together because both depress the activity of the central nervous system that could result in your becoming drowsier or less coordinated. Several classes of drugs have this effect and this is not an uncommon drug interaction to find. 

 

The Drug Interaction Checker essentially states that when you start taking these drugs together your state of alertness and coordination should be monitored until you know how they effect you. If you experience strong effects then be sure to alert your doctor.

 

MANAGEMENT: During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be counseled to avoid hazardous activities requiring mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By cindyatmb64, Community Member— Last Modified: 05/07/11, First Published: 05/02/11